Alzheimers Channel
Topics & Medications
Quicklinks
Related Channels

Razadyne Overdose

In cases where people reported taking too much Razadyne (galantamine), overdose symptoms included nausea and vomiting, low blood pressure, severe intestinal cramping, and seizures. There are various treatment options available for a Razadyne overdose. Healthcare providers may "pump your stomach," give you an antidote (such as atropine), or provide supportive care.

Overdosing on Razadyne: An Introduction

Razadyne® (galantamine hydrobromide) is a prescription medication that belongs to a group of Alzheimer's disease medications classified as acetylcholinesterase inhibitors. As with any medication, it is possible to take too much Razadyne. The specific effects of a Razadyne overdose may be life-threatening but can vary depending on a number of factors. Some of these factors include the Razadyne dosage and whether it was taken with any other medications or substances.
 

Symptoms of a Razadyne Overdose

Reported symptoms of a Razadyne overdose include:
 
  • Nausea and vomiting
  • Increased salivation, sweating, and lacrimation (tear production)
  • Severe intestinal cramping
  • Slow heart rate (bradycardia)
  • Low blood pressure (hypotension)
  • Seizures
  • Muscle weakness, including life-threatening weakness of the muscles used for breathing
  • Loss of life.
     

Treatment for a Razadyne Overdose

The treatment for a Razadyne overdose may vary. If the overdose was recent, a healthcare provider may "pump the stomach" or give medications to induce vomiting. Also, there are specific antidotes (such as atropine) that may be given to counteract the effects of Razadyne. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Razadyne overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Careful monitoring of the heart, blood pressure, and breathing
  • Other treatments based on complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Razadyne.
 
5 Tips to Reduce Your Risk of Alzheimer's

Razadyne Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.